Journal of Optimization Theory and Applications

, Volume 141, Issue 3, pp 677–700

General Maximum Principles for Partially Observed Risk-Sensitive Optimal Control Problems and Applications to Finance

Article

Abstract

This paper is concerned with partially observed risk-sensitive optimal control problems. Combining Girsanov’s theorem with a standard spike variational technique, we obtain some general maximum principles for the aforementioned problems. One of the distinctive differences between our results and the standard risk-neutral case is that the adjoint equations and variational inequalities strongly depend on a risk-sensitive parameter γ. Two examples are given to illustrate the applications of the theoretical results obtained in this paper. As a natural deduction, a general maximum principle is also obtained for a fully observed risk-sensitive case. At last, this result is applied to study a risk-sensitive optimal portfolio problem. An explicit optimal investment strategy and a cost functional are obtained. A numerical simulation result shows the influence of a risk-sensitive parameter on an optimal investment proportion; this coincides with its economic meaning and theoretical results.

Keywords

Risk-sensitive optimal control General maximum principle Partial information Nonzero sum differential game Portfolio choices 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Yong, J.M., Zhou, X.Y.: Stochastic Controls: Hamiltonian Systems and HJB Equations. Springer, New York (1999) MATHGoogle Scholar
  2. 2.
    Bensoussan, A., Van Schuppen, J.H.: Optimal control of partially observable stochastic systems with an exponential-of-integral performance index. SIAM J. Control Optim. 23, 599–613 (1985) MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Charalambous, C.D., Hibey, J.L.: Minimum principle for partially observable nonlinear risk-sensitive control problems using measure-valued decomposition. Stoch. Stoch. Rep. 57, 247–288 (1996) MATHMathSciNetGoogle Scholar
  4. 4.
    Nagai, H.: Risk-sensitive dynamic asset management with partial information. In: Hida, T., Karandikar, R.L., Kunita, H., Rajput, B.S., Watanale, S., Xiong, J. (eds.) Stochastic in Finite and Infinite Dimension, A volume in Honor of Gopinath Kallianpur, pp. 321–340. Birkhäuser, Boston (2000) Google Scholar
  5. 5.
    Nagai, H., Peng, S.G.: Risk-sensitive dynamic portfolio optimization with partial information on infinite time horizon. Ann. Appl. Probab. 12, 173–195 (2002) MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Bensoussan, A.: Maximum principle and dynamic programming approaches of the optimal control of partially observed diffusions. Stochastic 9, 169–222 (1983) MATHMathSciNetGoogle Scholar
  7. 7.
    Haussmann, U.G.: The maximum principle for optimal control of diffusions with partial information. SIAM J. Control Optim. 25, 341–361 (1987) MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Baras, J.S., Elliott, R.J., Kohlmann, M.: The partially observed stochastic minimum principle. SIAM J. Control Optim. 27, 1279–1292 (1989) MATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Zhou, X.Y.: On the necessary conditions of optimal controls for stochastic partial differential equations. SIAM J. Control Optim. 31, 1462–1478 (1993) MATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    Li, X.J., Tang, S.J.: General necessary conditions for partially observed optimal stochastic controls. J. Appl. Probab. 32, 1118–1137 (1995) MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Baghery, F., Øksendal, B.: A maximum principle for stochastic control with partial information. Stoch. Anal. Appl. 25, 705–717 (2007) MATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Peng, S.G.: A general stochastic maximum principle for optimal control problems. SIAM J. Control Optim. 28, 966–979 (1990) MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Hamadène, S.: Backward-forward SDE’s and stochastic differential games. Stoch. Process. Appl. 77, 1–15 (1998) MATHCrossRefGoogle Scholar
  14. 14.
    Wu, Z., Yu, Z.Y.: Linear quadratic nonzero-sum differential games with random jumps. Appl. Math. Mech. 26, 1034–1039 (2005) MATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Kalman, R.E.: A new approach to linear filtering and prediction problems. Trans. ASME—J. Basic Eng. Ser. D 82, 35–45 (1960) Google Scholar
  16. 16.
    Liptser, R.S., Shiryayev, A.N.: Statistics of Random Process. Springer, New York (1977) Google Scholar
  17. 17.
    Wohnam, W.H.: On the separation theorem of stochastic control. SIAM J. Control 6, 312–326 (1968) CrossRefMathSciNetGoogle Scholar
  18. 18.
    Karatzas, I., Shreve, S.E.: Methods of Mathematical Finance. Springer, New York (1998) MATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2009

Authors and Affiliations

  1. 1.School of Mathematical SciencesShandong Normal UniversityJinanPeople’s Republic of China
  2. 2.School of MathematicsShandong UniversityJinanPeople’s Republic of China

Personalised recommendations